# SDR AALA990135

- Difficulty date: January 31, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N1765B
- Make and model: Doug MD-11
- Aircraft serial: 48596
- System (JASC): 2330 · Entertainment System
- Part: Control Unit
- Part number: 6000040007
- Condition: Defective
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

SEA - FLT 27 - DURING CRUISE A LOUD BUSS HEAD OVER COCKPIT SPEAKER AND WAS SILENCED BY PUSHING THE PA SELECTOR.  NR 1 FLT ATTENDANT REPORTED SMOKE FROM THE VIDEO SYSTEM.  1ST OFFICER INVESTIGATED AND DISHARGED THE HALON FIRE EXTINGUISHER INTO THE AREA.  C/B'S WERE PULLED WITH NO FURTHER SMOKE.  A/C AIR INTERRUPTED AND RETURNED TO SEA WITHOUT FURTHER INCIDENT.  THE SYSTEM WAS DEACTIVATED AND THE VIDEO SYSTEM CONTROL UNIT WAS SENT TO THE SUPPLIER.  TECHS FOUND THE UNIT HAD A LOW RESISTANCE FAULT FROM DC GROUND THE VIDEO 3 HI SIGNAL.  THIS PATH PROVIDED THE ENERGY AND VOLTAGE NECESSARY TO CAUSE SMOKE TO APPEAR IN THE CABIN.  THIS FAILURE IS AN ISOLATED INCIDENT.  (M)
